U.S. doctors online nowAsk doctors free
Citrus Heights, CA
A 38-year-old male asked:

Why after elevating my leg or waking up in the morning and then stand up does my dvt leg turn red?therapeutically on coumadin (warfarin) for 3 months.

2 doctor answers8 doctors weighed in
Dr. Ted King
A Verified Doctoranswered
41 years experience
A number of things: Increased arterial flow, venous congestion, and possible early post thrombotic syndrome. If you aren't wearing graduated compression stockings (30-40 mm hg, knee high), you should be. Studies have shown that you need to wear them for two years after your clot.
Dr. Victor Bonuel
Internal Medicine 39 years experience
When u stand up: The blood is pooled to the dependent or lower areas of your legs below the clot thus the redness. Best wishes!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.